Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

How to overcome side effects of taking Zyban?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3194 Questions
Hi my name is XXXXXXX i have been diagnosed with SLE and Fibremalgia and deppression . I have been taking fluoxetine for 3 months that isnt working my doctor prescribed 150mg zyban that I have been taking for a week. I have been feeling horrible with headaches, nightsweats,irratibility and interupted sleep, should I stop taking them? I am 60 yrs old I stopped smoking 4yrs ago and haven't eaten meat for 30yrs.I also have osteoarthritis in my foot from an old ankle injury.other medication I am taking is bendrofluazide nadalol losartanpotassium omeprazole asprin paracetamol and sometimes codiene.
Posted Sat, 22 Mar 2014 in General Health
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Need management and dose readjustment for zyban Detailed Answer: Thank you for asking Miss XXXX! I am Dr S Khan and i would like to help you with your recent symptoms after taking zyban and SLE and Fibromyalgia. 1-Fist Zyban. XXXX i want you to know that the symptoms you are having like interrupted sleeps, insomnia headaches etc.They are all adverse effects of Zyban /Bupropion. You need an antidepressant.Take this matter for discussion with your psychiatrist to help you with either dose readjustment or change of medicines. I usually suggest my patients to take every antidepressant in the morning.But as you have stopped smoking too and bupropion helps in quitting smoking so i would say both smoking withdrawal and bupropion adverse effects are all causing these recent symptoms together. 2-Now Fibromyalgia: Fibromyalgia is a chronic pain condition and it needs a complete management from diet and lifestyle to compliance in medicines.Maintain proper sleep routines and keep the food journals. Slowly wean off caffeine, because abruptly stopping caffeine will increase fatigue and pain, headaches, anxiety, and sleep disturbance.avoid alcohol completely for 6 months minimum.No tobacco and no consumption of chemical-laden foods, refined sugars, white flour, aspartame, and monosodium glutamate (MSG).No rich carbohydrates. A diet high in fresh vegetables, fish, and fiber. Green, leafy, and yellow vegetables is recommended. Fruits such as citrus fruits, apples, berries, cantaloupe, and peaches may be preferred. Antioxidants like Vitamins (eg, C, E), minerals (eg, selenium, zinc), and phytochemicals and vitamin D supplements will help. Seek a rheumatologist for further management. 3-Now SLE SLE is a multiorgan involving disease and every organ is almost affected by it.A constant use of hydroxychloroquine with strict organ of end organs like kidneys and brain is suggested to prevent drastic effects of lupus.Discuss different medicine options like DMARDs both Biological and nonbiological,NSAIDs , Antimalarials, corticosteroids and rheumatologic monoclonal antibodies with your rheumatologist and compliance is requested as lupus can not be treated , it can just be managed and that needs a constant touch to a rheumatologist. 4-Meatless for 30 years: XXXX being meatless for more than 30 years may result in nutritional deficiencies. Seek a nutritionist help for a complete dietary plan and replacements of meat for a better management.You will need at least a vitamin B12 supplements.A nutritionist will help you better. 5-Other medicines: Other mentioned medicines are for hypertension and antacids and simple pain killers.Keep using them and stay compliant to their use. XXXX i hope this answers your query.Take good care of yourself and dont forget to close the discussion please. Regards S Khan
Above answer was peer-reviewed by
Follow-up: How to overcome side effects of taking Zyban? 21 hours later
Thankyou for your advise, most of it about SLE and fibrymalgia I already know. I gave up tobacco 4 years ago, so wouldn't still be having withdrawalls. As for being meatless, I have a healthy diet and recent bloodtests show I am not lacking in anything. I am still taking flouroxitine.
Answered by Dr. Shafi Ullah Khan 3 hours later
Brief Answer: Two antidepressants. One need to be stopped Detailed Answer: Thank you for asking again! I am happy that you already know a lot about your conditions. This is called a good patient education which i love in my patient. Now giving up tobacco 4 years back for sure rules it out. But using two strong antidepressants together i.e fluoexitine and bupropione are the very solid reason for your these recent symptoms we discussed about. Good that you have a dietary plan and keep following it. All you need now is readjustment of dosages of both or take one only and in the morning. Seek your psychiatrist opinion regarding it. Hope it helps Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor